Guys: I need help bad! Over forty years ago, I became a heroin/opiate addict. After 10 years I got on a methadone program and continued on that program for the next 30 years. I was on a dose of 100mg/day. Two and 1/2 months ago, I went through a relatively painless rapid detox program at a place called Florida Detox in Florida. Immediately after the detox I was put on 48 mg. of suboxone/day. My titration schedule had me detoxing off of suboxone over the period of two months. I faithfully followed the schedule until I got down to about 8 mg. of suboxone, but then the leg aches, back aches and hypertension really set in. I had had them all along since the beginning, but the suboxone made them bearable. I continued going down on my suboxone until I reached 2 mg. At that point I couldn't stand the aches and high blood pressure headaches any longer, and I went back up to 6 mg. I am back down to 4 mg., but am struggling.
My question is this: Are the withdrawal symptoms I am suffering from the suboxone withdrawal or are they from the residual methadone withdrawal? I suspect that these symptoms are still from the 30 years of methadone I put into my body since I've only been off of methadone about 2 1/2 months. Can anyone tell me how long they suffered methadone withdrawal symptoms after a long methadone addiction? Should I continue to stay on the four mg. of suboxone until they subside, or are the symptoms actually being caused by the suboxone? Needless to say, I don't sleep much at night and it drives me nuts. I do take clonodine every night and it does help.
I stopped doing recreational opiates 25 years ago, and I have hated being on methadone every day for that time. I would really appreciate anything anyone can tell me. I want my life back!!! I am 62 and struggling.
I had both headaches and hypertension along with other w/d symptoms when I came off of suboxone. Just like with previous outpatient/inpatient opiate detox I was taking clonidine 3xdaily to help relax and lower my blood pressure. When I got down to about 2mgs I was tapering about .5mgs every 7-10days I would say, I never followed any strict set amount, just kinda went by how I felt. When I got under 1mg daily I only felt okay for about half the day, the last few weeks during the evenings I felt pretty lousy. I was determined to get down to that tiny piece (literally .25mgs or less) before I quit. Overall the physical w/d's weren't terrible for me, but it was just as hard mentally as any other opiate detox Ive been through. So my best advice is to continue to taper down to the lowest dose you can get to before you stop, I also used remeron and melatonin to help me sleep. I really liked my sub doctor but if I'd stuck to his recommendations I would still be on the sub, they wanted me to go for 8-16months of sub treament and I finally realized that I didnt think that would best serve me in the long run. I cant tell you a sure proof tapering schedule for where your at (4mgs) but like I said I was cutting about .5mgs every 10days and it wasnt that bad. You could wait longer or shorter between tapers, most important thing is find what works for you. If I can be of any assistance feel free to hit me up, regardless let us know how things go for you, remember you can do this, stay positive and focused on that end result and you will make it there. Best of luck to you, take care.
been there just finished a very very slow detox off of methadown, took me 2yrs 3mths taper and a 2 week detox to get off methadown, ive been clean off any kind of opiates for 2mths and still feel like death, was on meth for 5yrs highest dose was 120mgs. im 42yrs that **** tore me up like no drug has ever done and ive been using heroin for 20yrs.my advise is if u can afford the suboxone stay on and taper SLOW what is the rush if i could go back i would of took more time.but listen to your body it knows best, but dont mind Fcuk yourself i kept giving myself a date to be clean and never met that date just to drop too fast and get sick only to have to bump myself up 10mgs, if u have no pressing issues (cash, jail, wife) take your time, this isnt a race, this is some serious **** your trying to do dont f%$k it up, youve been using dope most of your life take a chill pill (just kidding) no pun intended.
It is no measure of health to be well adjusted to a profoundly sick society
u were on methadone for a long time...it is hard to say cos we r all different..but it probably alot to do with the methadone...and not so much the sub at this point....sub wds are no fun either but u said u had these symptoms the whole time and chances r as u have lowered ur sub dose the methadone wds are peeking thru....be proud of urself and what u have accomplished which is huge! if u want to be sub free as well then u r doing the right thing by struggling to stay on the smallest dose u can tolerate..asking for some safe meds to help may really make this easier on u...keep posting
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.